Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having swelling in leg. Noticed redness and feels like sun burn. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
hi there iam 33 and ova weight 4 days ago my left leg started swelling up 2day it looks like it carnt swell no more its solid and the back of it is realy red ind its stinging like its got sunburn also when you push your fingers into my leg thay go right it and it stays there like memory foam can any1 tell me wot it is plz
Posted Mon, 22 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It might be necessary to get a careful clinical evaluation. This is particularly important since only one leg is implicated. It might be necessary to know if there is any history of recent travel or living in a tropical country.

Considering the fact that only one leg is implicated, a thorough local evaluation is necessary. Commonest causes could be a venous thrombosis of a clot in a vein, this could lead to a swelling. An inflammation of the leg in question could be due to a superficial skin infection like erysipelas caused by a bacterium. A enlarged lymph node compressing the lymph vessel or vein could easily caused the distension of one leg. A parasitic infection like Wucheriria bancrofti, usually affects lymph vessels and accompanied with limb swelling.

A complete clinical evaluation coupled some laboratory tests could be helpful to make a diagnosis. A doppler ultrasound of the leg to evaluate blood flow is useful. Complete blood count which shows raised white blood cells (Neutrophils) would be suggestive of a bacterial infections. A thin blood film for blood parasites a serology for Wucheriria Bancrofti could be necessary in some extreme cases.

It might be necessary to know whether you got any past history of metabolic disease like diabetes mellitus. This is because, diabetes can favour superficial skin infections. Chances that this should be an allergic reaction are very slim but possible though.

I strongly suggest you consult an internist for a proper evaluation and management. Should you have any specific questions, I would be most grateful to address the, and contribute my bit to your well being. Wishing you good health and kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor